MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while the anesthesia system was in use for treatment, the patient saturation decreased to 77 %.The patient was disconnected from the system and manually ventilated with an ambu bag.The patient recovered and the final patient outcome was no injury.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.Our field service engineer investigated the anesthesia system.System checkout and several measurements were taken, and no fault or deviations were found.The system was returned for clinical use and no further issues have been reported.No parts were replaced.System device logs were saved and sent for evaluation.Information received from the user facility states that the medical gas technical department replaced the oxygen and medical air tubes/hoses inside the pendant on (b)(6), and since then this type of problem has not happened again.Evaluation of the received logs show that a successful system checkout was performed prior to and after the reported event.The technical log has no recordings on the date of event which indicate the absence of technical malfunctions in the system.The event log shows that treatment was started in manual ventilation with oxygen concentration set to 100 % and after 12 minutes, set to automatic ventilation in volume control and agc (automatic gas control) was started.The target fio2 was set to 40 %.After 11 minutes, one alarm for etco2 low was generated and the target fio2 was increased to max.Four minutes later, the system was set to manual ventilation for one minute and then back to automatic ventilation in volume control.Alarms for respiratory rate high and etco2 low were generated.The switching of the ventilation mode was repeated six more times and alarms for respiratory rate high, expiratory minute volume low, peep low and etco2 low were generated in automatic ventilation.These alarms together indicate a leakage.The system was set to manual ventilation during the last seven minutes until the treatment was ended.The trend log shows that around the time for the first alarm for etco2 low, the ppeak increased from about 19 cmh2o to 28 cmh2o and then further to 34 cmh2o during the following three minutes.The volume was stable and there was a gas exchange (co2 and o2) but the etco2 decreased during this time.About 30 minutes after treatment start, in connection to the switching between manual and automatic ventilation, a deviation between inspiratory and expiratory volume was logged which may indicate a leakage.The measured fio2 was according to settings during the entire treatment.There is nothing in the logs to indicate that there was a system malfunction or that the system failed to generate alarm during the treatment.Our conclusion based on our field service engineer investigation and the evaluation of the logs is that there was no system malfunction at the time of the reported event.The system detected and alarmed for the current situation when the user set alarm limits were exceeded.The root cause of the reported event has not been determined.A correction of field # d1 brand name, # d4 version or model #, # d4 unique identifier (udi) # and h4 manufacturer date were required.D1 ¿ brand name - previous brand name: flow-i, corrected brand name: flow-i c40 anesthesia system.D4 ¿ version or model # - previous version or model #: flow-i c40, corrected version or model #: 6888540.D4 ¿ unique identifier (udi) # - previous unique identifier (udi) #: missing, corrected unique identifier (udi) #: (b)(4).H4 ¿ manufacture date - previous manufacturing date: 09/08/2022, corrected manufacturing date: 08/31/2022.

Brand Name
FLOW-I C40 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key18630705
Report Number8010042-2024-00230
Device Sequence Number7930741
Product Code BSZ
UDI-Device Identifier07325710010631
UDI-Public(01)07325710010631(11)220831
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6888540
Device Catalogue Number6888540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown